Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 18, 2015, 7:13 PM CDT for 5 counties in Missouri. It was in force for 4 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 18, 2015, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Greene County, MO, Polk County, MO, Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:29 PM CDT | FLASH FLOOD | Fair Play, MO | SOUTH 60TH NEAR HIGHWAY 32 HAD WATER FLOWING OVER THE ROADWAY. |
| Jun 18, 7:31 PM CDT | FLASH FLOOD | 2 N Ash Grove, MO | WATER WAS FLOWING OVER THE ROAD AT ROUTE V AT FARM ROAD 33 NORTH OF ASH GROVE. |
| Jun 18, 7:44 PM CDT | HEAVY RAIN 2.25 | 2 S Highlandville, MO | SINCE 530PM 2.25 INCHES HAS FALLEN AND IN THE PAST 15 MINUTES .70 INCHES OF RAIN HAS FALLEN. RAINFALL IS STILL OCCURRING. |
| Jun 18, 8:12 PM CDT | FLASH FLOOD | 1 W Highlandville, MO | WATER ROSE 2 FEET OVER HIGHWAY O WEST OF HIGHLANDVILLE IN ABOUT 10 MINUTES. |
| Jun 18, 8:28 PM CDT | FLASH FLOOD | 1 W Battlefield, MO | WATERREPORTED OVER FARM ROAD 182 AND FARM ROAD 115 ON THE WEST SIDE OF BATTLEFIELD. |
| Jun 18, 9:00 PM CDT | FLASH FLOOD | 2 Ese Aldrich, MO | WATER OVER ROAD AND IMPASSABLE NEAR HIGHWAY T AMD SOUTH 47TH AND NORTH OF E 497TH. NEAR WALNUT CREEK AND 63RD THE ROAD HAS WATER RUNNING OVER IT. |
| Jun 18, 9:00 PM CDT | FLASH FLOOD | 2 Se Aldrich, MO | WATER OVER THE SAC RIVER ROAD NEAR WALNUT CREEK. |
| Jun 18, 9:00 PM CDT | FLASH FLOOD | 2 Wsw Branson, MO | WATER OVER THE ROADWAY OF THE CITY CAMPGROUND UPSTREAM OF BRANSON LANDING. BRANSON PD HAS BARRICADED CAUDILL AND JUPITER WAY OFF OF FALL CREEK ROAD. REPORTS OF OVER 3 FEET OF WATER OVER THOSE LOW WATER CROSSINGS. |
| Jun 18, 9:00 PM CDT | FLASH FLOOD | Springfield, MO | STREET FLOODING SOUTH OF SUNSHINE STREET IN SOUTH EAST SPRINGFIELD. |
| Jun 18, 9:00 PM CDT | HEAVY RAIN 1.15 | 2 Wsw Branson, MO | REPORT OF 1.15 INCHES OF RAIN OVER THE PAST HOUR. |
| Jun 18, 9:45 PM CDT | HEAVY RAIN 3.1 | S Springfield, MO | RAINFALL REPORTED AS OF 945PM 3.10 INCHES SINCE THE AFTERNOON IN SOUTH SPRINGFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
820
WGUS53 KSGF 190013
FFWSGF
MOC043-077-167-209-213-190400-
/O.NEW.KSGF.FF.W.0026.150619T0013Z-150619T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
GREENE COUNTY IN SOUTHWEST MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1100 PM CDT.
* AT 709 PM CDT...THE PUBLIC REPORTED AN THAT VERY HEAVY RAINFALL
ACROSS THE WARNED AREA WAS PRODUCING FLOODING ON LOW WATER ROADS
AND BRIDGES IN THE WARNED AREA. ADDITIONAL RAINFALL IN EXCESS OF 2
INCHES IS EXPECTED TO OCCUR OVER THE NEXT SEVERAL HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...ASH GROVE...
BATTLEFIELD...BILLINGS...BOLIVAR...BRANSON WEST...BRANSON...
CLEVER...CRANE...FAIR GROVE...FAIR PLAY...FORSYTH...GALENA...
HIGHLANDVILLE...HOLLISTER...HUMANSVILLE...INDIAN POINT...KIMBERLING
CITY...MERRIAM WOODS...MORRISVILLE...NIXA...OZARK...PLEASANT
HOPE...REEDS SPRING...REPUBLIC...ROCKAWAY BEACH...SPARTA...
SPRINGFIELD...STRAFFORD...TABLE ROCK STATE PARK...TANEYVILLE...
WALNUT GROVE AND WILLARD. CREEKS...STREAMS AND LOW WATER CROSSINGS
WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3650 9358 3682 9357 3682 9361 3782 9362
3780 9319 3742 9318 3741 9308 3709 9306
3708 9290 3681 9291 3680 9277 3649 9278
$$
HATCH1 follow-up statement
502
WGUS73 KSGF 190222
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU JUN 18 2015
MOC043-077-167-209-213-190400-
/O.CON.KSGF.FF.W.0026.000000T0000Z-150619T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-GREENE MO-POLK MO-STONE MO-TANEY MO-
922 PM CDT THU JUN 18 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CHRISTIAN...GREENE...POLK...STONE AND TANEY COUNTIES...
AT 919 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. NUMEROUS LOW WATER ROADS WERE FLOODED AND IMPASSABLE.
ADDITIONAL RAINFALL IS EXPECTED OVER THE NEXT SEVERAL HOURS WITH 1
TO 2 MORE INCHES POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...ASH GROVE...BATTLEFIELD...
BILLINGS...BOLIVAR...BRANSON WEST...BRANSON...CLEVER...CRANE...FAIR
GROVE...FAIR PLAY...FORSYTH...GALENA...HIGHLANDVILLE...HOLLISTER...
HUMANSVILLE...INDIAN POINT...KIMBERLING CITY...MERRIAM WOODS...
MORRISVILLE...NIXA...OZARK...PLEASANT HOPE...REEDS SPRING...
REPUBLIC...ROCKAWAY BEACH...SPARTA...SPRINGFIELD...STRAFFORD...TABLE
ROCK STATE PARK...TANEYVILLE...WALNUT GROVE AND WILLARD. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE W AT CANEY CREEK JUST EAST OF BROWNBRANCH...
ROUTE H JUST NORTH OF PLEASANT HOPE...
ROUTE CC WEST OF FAIR GROVE AT THE POMME DE TERRE RIVER...
HIGHWAY 13 AT RAILEY CREEK NEAR REEDS SPRING...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3650 9358 3682 9357 3682 9361 3782 9362
3780 9319 3742 9318 3741 9308 3709 9306
3708 9290 3681 9291 3680 9277 3649 9278
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:35 PM CDT, 38 minutes earlier.
Area forecast discussion, Jun 18, 6:35 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT Thu Jun 18 2015
.SHORT TERM...(This Evening through Friday)
Issued at 255 PM CDT THU JUN 18 2015
The center of the remnants of Tropical Storm Bill was located in northeastern
Oklahoma to the west of Fort Smith Arkansas at mid afternoon. This system
has begun to show a slow but steady track to the east which correlates
to trends reflected in the short term models. This nudge to the east
has been helped in part of by a minor shortwave tracking across
the upper Midwest.
With that said the rain shield north of the remnant circulation
will spread eastward across southern Missouri this evening and
into the overnight hours. Heavy to torrential rainfall rates
supported by the deep tropical airmass and considerable residence
time will result in a rapid accumulation of rainfall.
While most of the Missouri Ozarks and far southeastern Kansas will
receive moderate to heavy rainfall amounts the axis of heaviest
rainfall will impact far southern Missouri into the eastern Ozarks
or generally along and south of I-44.
Models are in general agreement taking Bill slowly but steadily
east through Friday with rain tapering off from the west with
time. The heaviest rainfall Friday will fall across far south
central Missouri and the eastern Ozarks. Most rain will end Friday
evening.
Storm total amounts through Friday will generally range from 2 to
4 inches with local amounts of 5 to 7 inches. Again the highest
totals will stretch from far southern Missouri into the eastern
Ozarks.
We will be monitoring for any slowing of Bill overnight which
would enhance rainfall amounts. In addition rainfall associated
with remnant tropical systems can increase during night time
hours. If these factors were occur locally higher amounts than
forecast could occur.
The Flash Flood Watch remains in effect for the entire area
through Friday and the eastern Ozarks into Friday night. The watch
may be eventually canceled for Friday night if current model
trends continue.
With increasing low level wind shear we will be monitoring for a
isolated tornado risk tonight a but this threat appears to be
very low.
.LONG TERM...(Friday Night through Thursday)
Issued at 255 PM CDT THU JUN 18 2015
Drier weather will return this weekend into early next week as an
upper level ridge builds over the region in the wake of Bill.
Seasonably hot and very humid conditions are expected. Cannot rule
out low chances of convection at times through the extended period
but organized rainfall is not expected through the middle of
next week. Rain chances could increase late next week as the upper
pattern amplifies and a front drops southward.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 635 PM CDT THU JUN 18 2015
The remnants of Tropical Storm Bill will continue to impact the
taf sites through much of this taf period. The back edge of the
rain is currently just west of Joplin and latest radar trends and
short term models indicate the heavier rains may push east of the
KJLN site between 03Z-06Z with just lighter rain through the remainder
of the night. Widespread MVFR to IFR ceilings and visibilities
will be common through the overnight hours. As the low level jet
strengthens this evening there could be some enhancement in the
precipitation shield which would have most impact at the KSGF and
KBBG sites with lower visibilities in the heavy rainfall. The main
circulation will push into southeast Missouri Friday afternoon
with the rain ending from west to east. So expect some improvement
in flight conditions after 18Z Friday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday morning FOR MOZ057-058-
069>071-081>083-092-096>098-104>106.
FLASH FLOOD WATCH through Friday evening FOR MOZ055-056-066>068-
077>080-088>091-093>095-101>103.
KS...FLASH FLOOD WATCH through Friday evening FOR KSZ073-097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...RaberdingHazardous weather outlook, Jun 18, 1:26 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 126 PM CDT THU JUN 18 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 126 PM CDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FLOODING RISK. LIMITED TORNADO RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS WILL INCREASE THROUGH TONIGHT AS THE REMNANTS OF TROPICAL STORM BILL TRACK INTO THE OUTLOOK AREA. TORRENTIAL RAINFALL RATES AND EXCESSIVE RAINFALL TOTALS WILL LEAD TO AN ELEVATED TO SIGNIFICANT FLOODING RISK. THE GREATEST RISK FOR FLOODING WILL OCCUR ACROSS SOUTHERN MISSOURI GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. THERE IS A VERY LIMITED RISK FOR AN ISOLATED TORNADO OR LOCALIZED DAMAGING WIND GUST ACROSS FAR SOUTHERN MISSOURI GENERALLY SOUTH OF HIGHWAY 60 THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN ELEVATED TO SIGNIFICANT RISK FOR FLASH FLOODING AND RIVER FLOODING WILL CONTINUE THROUGH FRIDAY NIGHT AS THE REMNANTS FROM TROPICAL STORM BILL CONTINUE TO IMPACT THE OUTLOOK AREA. STORM TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE COMMON WITH HIGHER TOTALS ACROSS FAR SOUTHERN MISSOURI ALONG AND SOUTH OF INTERSTATE 44 WHERE LOCAL AMOUNTS OF 6 TO 7 INCHES WILL BE POSSIBLE. THERE IS A VERY LIMITED RISK FOR AN ISOLATED TORNADO ACROSS FAR SOUTH CENTRAL MISSOURI ON FRIDAY. HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE FROM SATURDAY INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 18, 5:25 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
525 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FLASH FLOOD JOPLIN 37.08N 94.51W
06/18/2015 JASPER MO EMERGENCY MNGR
NUMEROUS REPORTS ON THE WEST SIDE OF JASPER COUNTY AND IN
THE JOPLIN AREA OF STREETS FLOODED AND IMPASSABLE DUE TO
FLASH FLOODING.
&&
MGRIFFINLocal storm report, Jun 18, 6:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
612 PM CDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLOOD 3 NW STOUTLAND 37.84N 92.55W
06/18/2015 CAMDEN MO DEPT OF HIGHWAYS
ROUTE BB WAS CLOSED DUE TO FLOODING JUST WEST OF WET
GLAZE. ROUTE H WAS CLOSED DUE TO FLOODING JUST NORTHWEST
OF STOUTLAND.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:06 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Webster, Wright | 4 hr |
| Jun 18, 10:52 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dent, Greene, Stone, Taney and 3 more | 6 hr |
| Jun 18, 10:58 PM CDT | Areal Flood Warning | SGF | Dade, Jasper, Lawrence, McDonald, Newton, Polk | 6 hr |
| Jun 18, 11:00 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Phelps, Pulaski | 6 hr |
| Jun 18, 11:02 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Jun 19, 4:47 AM CDT | Flash Flood Warning | SGF | Greene, Laclede, Webster, Wright | 7 hr |
| Jun 19, 5:00 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Dallas, Dent, Douglas and 15 more | 6 hr |
| Jun 19, 10:41 AM CDT | Areal Flood Warning | SGF | Barry, Lawrence, McDonald, Newton, Stone | 24 hr |
| Jun 19, 10:51 AM CDT | Areal Flood Warning | SGF | Christian, Dallas, Douglas, Greene, Laclede, Ozark and 4 more | 24 hr |
| Jun 19, 10:56 AM CDT | Areal Flood Warning | SGF | Camden, Dent, Howell, Maries, Miller, Oregon and 4 more | 24 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.